Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Have been on Diovan, now given Losartan. It caused itching all over and tired. Further?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
I have been onDiovan for over three years 320mg daily. now this new Dr. gave me 100mg of Losartan in place of Diovan and it caused me to itch all over and made me to tired to do anything after 8days.
Posted Tue, 3 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 29 minutes later
Brief Answer:
Uncommon but still may occur,get physician review

Detailed Answer:
Respected Sir
1. Diovan (Valsartan) and losartan , both belong to same group of drugs (Angiotension receptor blockers) and have similar basic mechanism of action. However as they are different chemicals, they have certain differences.
2. Both the fatigue and itching are not common side effects of losartan. Especially itching which begins at 8th day. Fatigue has been reported to be present in nearly 1 in 100 prescriptions of losartan and can have multiple reasons like direct effect on muscles, excessive lowering of blood pressure etc.
3. Occurrence of itching as a side effect of losartan is rare, especially if it does not occur with first few doses. It may also be an allergic reaction to the additional binding agents in the tablet rather than the drug itself and hence may not occur with another brand.
4. This may be a result of a concomitant medication or a process altogether not related to losartan. If you have any other symptom/ difficulty/ problem? like fever? or you have changed any other medication/ food item/ soap/ cosmetic recently? These issue should also be looked into.
5. If you have any difficulty in breathing, swelling of lips, tongue or nose, you must not take the next dose and consult your physician in ER. Else you seek an appointment with your doctor to discuss this issue. You can get your brand or the drug itself changed. This is likely to solve the issue.
Feel free to discuss further.
Sukhvinder XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor